Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 8, NWS Grand Rapids, MI

April 21, 202519 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Apr 21, 2025, 10:17 AM EDT for 19 counties in Michigan. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2025, 10:17 AM EDT (14:17 UTC)
Expired
Apr 21, 2025, 8:28 PM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 46 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS73 KGRR 211417
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1017 AM EDT Mon Apr 21 2025

MIZ037>040-043>046-050>052-056>059-064>067-212230-
/O.NEW.KGRR.WI.Y.0008.250421T1417Z-250422T0200Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-
Including the cities of Hastings, St. Johns, Jenison, Mount
Pleasant, Grand Rapids, Alma, Muskegon, Ionia, Holland,
Ludington, Big Rapids, Fremont, Clare, Baldwin, Grand Haven,
Lansing, Charlotte, Hart, Greenville, and Reed City
1017 AM EDT Mon Apr 21 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with frequent gusts above 40 
  mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TJT
2 follow-up statements
042 
WWUS73 KGRR 211931
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
331 PM EDT Mon Apr 21 2025

MIZ037>040-043>046-050>052-056>059-064>067-220200-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-250422T0200Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-
Including the cities of Hastings, St. Johns, Jenison, Mount
Pleasant, Grand Rapids, Alma, Muskegon, Ionia, Holland,
Ludington, Big Rapids, Fremont, Clare, Baldwin, Grand Haven,
Lansing, Charlotte, Hart, Greenville, and Reed City
331 PM EDT Mon Apr 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TJT
306 
WWUS73 KGRR 220028
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
828 PM EDT Mon Apr 21 2025

MIZ037>040-043>046-050>052-056>059-064>067-220130-
/O.CAN.KGRR.WI.Y.0008.000000T0000Z-250422T0200Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-
Including the cities of Jenison, Hart, Ionia, Charlotte,
Greenville, Mount Pleasant, Lansing, Alma, Baldwin, Muskegon,
Grand Rapids, Holland, Reed City, Hastings, Ludington, Big
Rapids, Clare, St. Johns, Fremont, and Grand Haven
828 PM EDT Mon Apr 21 2025

...WIND ADVISORY IS CANCELLED...

Winds will continue to gradually subside tonight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 21, 7:21 AM EDT, 2 hours 56 minutes earlier. Its key messages:

  • Windy With Morning Showers Monday
  • Several Chances For Showers Mid to Late Week
  • Late Week Warmup Expected
Area forecast discussion, Apr 21, 7:21 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
721 AM EDT Mon Apr 21 2025

.KEY MESSAGES...

- Windy With Morning Showers Monday

- Several Chances For Showers Mid to Late Week

- Late Week Warmup Expected

&&

.DISCUSSION...
Issued at 243 AM EDT Mon Apr 21 2025

- Windy With Morning Showers Monday

Isolated showers and storms have developed over the region this
morning with more widespread precipitation and scattered storms
arriving shortly. A low pressure system moving into Wisconsin
today is the driver of our precipitation, with a cold front
crossing the area this morning bringing the more widespread
precipitation. Satellite shows a pronounced dry slot behind this
front that will keep the afternoon dry. Increased mixing behind
the front will lead to 30 to 40 mph gusts Monday as well.

- Several Chances For Showers Mid to Late Week

Our next chance of rain is Tuesday Night into Wednesday as we see a
warm frontal boundary lift north through lower Michigan. What
follows is quasi-zonal flow with small embedded shortwaves. Periods
of showers cannot be ruled out Wednesday/Thursday, but these setups
feature low predictability so timing, occurrence, and placement
of showers is not certain.

Rain chances increase again Thursday Night into Friday as a low
pressure system moves into the midwest. This will bring the
potential for both showers and thunderstorms into the region.
Conditions then dry out for the weekend as high pressure and ridging
move into the Upper Great Lakes.

- Late Week Warmup Expected

Highs are expected to climb into the 60s through Wednesday and well
into the 70s Thursday and Friday as ridging arrives. Some cooling is
expected behind the late week system, but it only drop highs into
the 60s for the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 721 AM EDT Mon Apr 21 2025

LLWS will continue through the morning with rain showers along a
cold front pushing slowly east across Lower Michigan between
about 14Z to 16Z. MVFR conditions can be expected much of today
with ceilings from 1500 to 2500 ft AGL. VFR conditions should
arrive during the evening as the stratus clouds scatter out. Winds
will gust over 20 knots today then diminish later tonight.

&&

.MARINE...
Issued at 243 AM EDT Mon Apr 21 2025

No changes to the going forecast this morning. Winds have increased
ahead of a cold front with gusts of 25 to 30 knots ongoing. Better
mixing behind the front will lead to a period of gales around 35
knots during the day today before winds fall tonight. A period of
winds and waves hazardous to small craft are expected after the gale
warning expires. Conditions subside below small craft advisory
criteria by daybreak Tuesday and remain there through midweek as
gradient winds weaken.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for LMZ844>849.
     Gale Warning until 8 PM EDT this evening for LMZ844>849.

&&

DISCUSSION...Thomas
AVIATION...Ostuno
MARINE...Thomas
Hazardous weather outlook, Apr 21, 3:02 AM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
302 AM EDT Mon Apr 21 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220715-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
302 AM EDT Mon Apr 21 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Scattered non-severe thunderstorms are likely through mid to late
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-220715-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
302 AM EDT Mon Apr 21 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Scattered non-severe thunderstorms are possible this morning.

Gales are expected today with conditions remaining hazardous to
small craft tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Thomas

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.